Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I'm really bummed that I won't be able to wax. Is it true that you still can't wax until 6 months after you stop the meds?

Share this post


Link to post
Share on other sites

I know it’s a pain but in the end what would you rather, having a bit of hair or risk ending up with scarring cause you decided to wax and pulled half your skin off?

Share this post


Link to post
Share on other sites

If you're thinking about your eyebrows, you can do threading, a common procedure done in the East. It's pretty much like plucking but they take a small thread and go through your eyebrows.

Share this post


Link to post
Share on other sites

I waxed like 3 months after Accutane and I was fine. no skin gone or anything.

and

I also waxed durring Accutane. She used a very gentle wax that was used only for the face (usually wax at salans are all-purpose).

but it still took off some skin. x_x; it was okay though, only about two days to heal. After that I just plucked. XD

Share this post


Link to post
Share on other sites

Well I waited as long as I could and I finally waxed today (I'm approx 10 weeks post-tane). Just wanted to let everyone know that it went fine, no adverse side effects. I literally felt sick from worry the whole time she was doing it, but I knew in my head that my skin was not as thin as it was on 'tane. I think this one takes an individual judgement call.

Share this post


Link to post
Share on other sites

As for Nair: Maybe try a small patch of skin first. Burns my skin even when I'm not on accutane or recently post-accutane.

You're right. It will be well worth it. You can pluck right? How about products like Nair?

Share this post


Link to post
Share on other sites

I used Nair and ended up with a nasty sore because I left it on too long. That's not super attractive.

I'm with BTDT. It's just not smart. THere's a reason all salons are supposed to ask you if you're taking accutane, and the literature says no procedures like that while on tane and for 6 months after.

Share this post


Link to post
Share on other sites

Hi there - My derm said I could wax and I did and it was fine! However, I am only taking 20 mg of Accutane per day - I must add that my skin felt slightly more tender afterwards than usual but there was no damage done. I imagine this is only possible because I am taking the low dose course.

Share this post


Link to post
Share on other sites
I'm really bummed that I won't be able to wax. Is it true that you still can't wax until 6 months after you stop the meds?

Share this post


Link to post
Share on other sites

I still do. I just do it at home now instead of the salon with wax that uses cloth strips to remove the wax and does not need heated. I use Nad's I get it from Wal-mart and it takes longer to do. My binkini area does not seem to be any different to wax whether I am on Accutane or not so I can do it in one sitting. My eyebrows on the other hand are way different. The worst thing that ever occurred though is that they were like brush-burned and scabbed up for a few days, but did not scar and they were fine. Here are some tips though:

Do not do them before you have to go somewhere (Just in case)

Be quick about it. Do not allow the wax to set on very long.

Do not over the same area more than once in one sitting. This is the most important time consuming tip. If you need to go over it again wait a cuople days to do it again or tweeze the remaining hairs.

Everyone is different, but I scar easily and am on my 2nd cycle of Accutane 100mg/day and it does not bother me to wax.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×